Addiction: Substance Abuse Community
Need help tapering off Soma
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Need help tapering off Soma

I have been taking Soma for 3 moths now. I have purchased it over the internet. (stupid I know). In the morning I take approximately 5 pills then 2 pills every 3 hours or so. I stop about 7:30PM and seem to sleep fine (sweats a little). It seems to be more psychological than physical. I need a good plan. My wife can not know neither can my doctor. If anyone has an idea of how to safely taper off without being too lethargic or anxious I would appreciate it moe than you know. I also take 1.5 vicodin in the am (I don't think that I am addicted to the Vicodin. Thank you.
Related Discussions
9 Comments Post a Comment
Blank
Avatar_m_tn
From a drug website

You may have withdrawal symptoms when you stop using Soma after using it over a long period of time. Do not stop using Soma suddenly without first talking to your doctor. You may need to use less and less before you stop the medication completely.

I hope this helps
Blank
460948_tn?1232305722
I've taken Soma for several years now as a muscle relaxer but I've also run out early. I personally never had any w/d's from stopping the use of them. I would say to give it a shot for a day without using them and see how you feel. If you start to feel the jitters do you have access to Valium? You could use that instead for about 5 days without becoming dependent upon them, BUT don't use the Valium like you have been using the Soma.
Blank
401095_tn?1351395370
You could slowly taper off and take like 1 less each day...or even 1/2 less each day...I have not read too much about physical wd from soma but i do know that t is psychologically addicting.....write out a schedule with a goal quit day...it is not usually pain free to quit anything that you are in the habit of taking....are you taking like over 20 pills a day?  just be careful and start tapering down each day if you can...look at the thomas recipe to the right in the health pages as well...keep posting
Blank
401095_tn?1351395370
I just read up on soma addiction and it can be dangerous to withdraw from....seizures and such and a doctor's supervision is very much needed...you need to let your doctor know and get some help...from what i can see from your post, you are on a high dosage each day...please do this safely

Conquer Soma Addiction
Step 1:
Contact the nearest mental health facility or addiction treatment center and inquire about the availability of space to treat a Soma addict. Make sure to ask questions about the costs of a treatment program and what insurance plans will cover it. While costs may be considerable, Soma withdrawal must not be attempted without medical supervision.

Step 2:
Prepare for the withdrawal symptoms of discontinued Soma use. Acute symptoms, which generally abate within a few days of onset, include seizure, severe headache, nausea, sleeplessness and stomach pain. Because of the severity of these symptoms, many Soma addicts relapse before a post-acute treatment regimen can begin. This makes for all the more reason why Soma addicts need to seek treatment in a specialized detoxification facility.

Step 3:
Know that the post-acute withdrawal symptoms of Soma include craving the drug, heightened sensitivity to stress, memory difficulties, lack of emotion, the inability to think clearly and problems with physical co-ordination. These can last for weeks or months after cessation of Soma use. It is advised that a Soma addict remain under the care of a specialized program until these post-acute symptoms have completely passed, as relapse is likely to occur otherwise.

Step 4:
Understand that aggressive behavioral therapy begins after the acute withdrawal symptoms have passed under medical supervision. A complete Soma treatment program will address the addict's behavioral issues by offering a range of behavioral therapies specific to the individual's needs. These can only be assessed by a qualified medical professional.

Step 5:
Continue to treat the recovering addict even after he has completed his primary and post-acute treatment regimen. Find a local support group for recovering Soma or other drug addicts. Remember: there's strength in numbers. If someone feels she is fighting her addiction on her own, she has a greatly increased chance of relapsing.

Ads by Google
Blank
Avatar_f_tn
The only way I was able to get off soma was to just stop!  It's a nasty drug.  Withdrawal is nothing compared to opiates 3-4 days of craving and some anxiety and its done.  I did get night sweats for about 3 days and by 5 you don't really even think about it.  I can't see anyway to taper from it.....you can try, but taper just didn't work for me at ALL!  I promise after no more than five days you will feel great.  That stuff made me look and feel  like c rap.......its bad, news.....but i can see you figured it out .......you can do it!  just a few days of minor irritability, anxiety......and its done!  Good luck to you.

Nauty.................
Blank
Avatar_f_tn
I read the post above......I took soma for many years and I wont even go into how many I was taking before I stopped.  I had none of those symptoms above....but to be on the safe side.......you shuld maybe try to take a little less a day over a course of a week and then stop.  you will be a much happier person for it.........I promise.

Nauty........
Blank
Avatar_m_tn
I have been taking soma and robaxin for a long time and have stopped numerous times and did not have any side effects. I hope you have the same and hope you get the support needed for the emotional aspect of it.
Blank
Avatar_m_tn
I've been taking high doses of Soma for years. i want to stop. I tapered off Oxicontin with the help of an MD- slowly- it was bearable. The thought of soma withdrawel scares me, I alread feel fragile on the high dose I'm taking. REALLY HIGH. About 25 a day..
rehab isnt an option for me-for 2 reasons. The horror of my family knowing. Everyone here is battle fatigued from my husbands critical illness. My hope is to do this slowly & still be able to take care of him.
I do have Benzo's that my husband used when he treaveled. I wonder if I should use them as I  taper.Help anyone?
If  you have suggestions ( I don't know where to find answers here, please email me at secretgarden2share.  I thank you.
Blank
Avatar_m_tn
Sorry, email is ***@**** - oops -must have clicked the wrong option. I am a femail
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia